Safety Alerts & Recalls
What does this mean?
This recall should be taken seriously since direct exposure to fentanyl gel can increase the amount of fentanyl absorbed by the skin, and potentially lead to life-threatening problems such as difficulty breathing and low blood pressure. Patients exposed to the gel may also experience increased drowsiness or impaired judgment. Although no serious injuries have been reported in connection with the recalled lot at this time, affected patches should not be handled directly.
If you are or someone you care for is using 100 mcg/hr Fentanyl Transdermal System patches, check the box or foil pouch for the lot number and expiration date to see if you have the patches that are being recalled. If your patches are made by Watson Pharmaceuticals, Inc and the lot number printed on it matches the lot number 145287A, you can return them to your pharmacy to possibly exchange them. You can also contact the manufacturer directly at the following number: 888-345-2656, Monday through Friday, 8:00 a.m.-5:00 p.m. Eastern Daylight Time, for instructions on how to return affected product.
If you have any medical questions about using fentanyl patches, please contact your doctor or pharmacist. If you or someone you care for is experiencing difficulty breathing, low blood pressure, unexplained drowsiness, impaired judgment, or other concerning symptoms, please seek medical attention immediately.
Recall of Single Lot of Watson Brand FENTANYL 100 mcg/hr Transdermal System Patches
Watson Pharmaceuticals, Inc has voluntarily recalled the single lot number 145287A of Fentanyl Transdermal System 100 microgram/hour (mcg/hr) patches. A small number of patches leaking fentanyl gel have been detected in this lot, potentially exposing patients or caregivers directly to fentanyl gel.
The affected lot of Fentanyl Transdermal System patches was available to patients after April 2, 2009. The recalled lot number 145287A has an expiration dates of February 2011. No other strengths or lots were affected and the company does not anticipate any product shortages as a result of this recall.
Fentanyl Transdermal System patches are used to treat severe pain and are sometimes called by the brand name Duragesic.
For more information please visit: more information here